Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 23, 2017, 8:29 AM CDT for Bollinger County, Cape Girardeau County, Perry County, Missouri; Jackson County, Perry County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 8:29 AM CDT (13:29 UTC)
- Expired
- Jun 23, 2017, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IL, Perry County, IL, Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:36 AM CDT | FLASH FLOOD | Pinckneyville, IL | FLASH FLOODING REPORTED IN THE COMMUNITY. REPORT RECEIVED THROUGH SOCIAL MEDIA WITH PICTURE. |
| Jun 23, 9:54 AM CDT | FLOOD | Ava, IL | PUBLIC REPORT OF FLOODED ROADWAYS IN AVA AND CAMPBELL HILL AREA. |
| Jun 23, 10:07 AM CDT | FLASH FLOOD | Pinckneyville, IL | SECTION OF HIGHWAY 13 ON SOUTH SIDE OF TOWN BLOCKED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WGUS53 KPAH 231329
FFWPAH
ILC077-145-MOC017-031-157-231930-
/O.NEW.KPAH.FF.W.0036.170623T1329Z-170623T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
829 AM CDT FRI JUN 23 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Perry County in south central Illinois...
Northwestern Jackson County in southern Illinois...
Northeastern Bollinger County in southeastern Missouri...
Perry County in southeastern Missouri...
Northwestern Cape Girardeau County in southeastern Missouri...
* Until 230 PM CDT Friday
* At 828 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to two to three inches of rain have already
fallen. Water has been reported over Highways T and 51 by Law
Enforcement. An additional 1 to 2 inches of rain is likely through
mid morning. Flash Flooding will become increasingly likely.
* Some locations that will experience flooding include...
Perryville, Murphysboro, Du Quoin, Pinckneyville, Elkville, Ava,
Tamaroa, Willisville, Grand Tower, Altenburg, Biehle, Alliance,
Daisy, Cutler, Dowell, Campbell Hill, Vergennes, Frohna, Oak Ridge
and Gorham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3809 8912 3797 8915 3749 8965 3751 9014
3764 9015 3787 8994 3787 8990 3791 8984
3785 8979 3785 8974 3780 8967 3796 8959
3822 8959
$$
CN1 follow-up statement
980
WGUS73 KPAH 231635
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1135 AM CDT FRI JUN 23 2017
ILC077-145-MOC017-031-157-231930-
/O.CON.KPAH.FF.W.0036.000000T0000Z-170623T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-Jackson IL-Bollinger MO-Perry MO-Cape Girardeau MO-
1135 AM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
PERRY...NORTHWESTERN JACKSON...NORTHEASTERN BOLLINGER...PERRY AND
NORTHWESTERN CAPE GIRARDEAU COUNTIES...
At 1132 AM CDT, trained weather spotters reported flooding from
portions of Perry County Missouri, to the Ava, Campbell Hill area to
PInckneyville late this morning. Several roads were completely water
covered and not passable. Remember do not drive across water covered
roads.
The rains have let up. This should allow high water to recede
through early afternoon. Until then, flooding will continue in some
locales. Some areas have seen well over 4 inches of rain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3809 8912 3797 8915 3749 8965 3751 9014
3764 9015 3787 8994 3787 8990 3791 8984
3785 8979 3785 8974 3780 8967 3796 8959
3822 8959
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:33 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 23, 2:33 AM CDT, 5 hours 56 minutes before
Area Forecast Discussion National Weather Service Paducah KY 233 AM CDT Fri Jun 23 2017 .SHORT TERM...(Today through Sunday night) Issued at 211 AM CDT Fri Jun 23 2017 Satellite imagery shows Cindy's circulation center drifting across southern Arkansas at this writing, with her remnants streaming northward across the Mississippi river valley. As for precursing rainfall, estimates/ground truths reveal two bullseyes having occurred in the 24 hours of Thursday, with 1 inch ish amounts in the HOP area and also in parts of SEMO, but little elsewhere. The modeled max of 1-1.25" in the southwest Indiana vicinity ended up being 0.09", and this is indicative of much of the FA having received a tenth of an inch or less, outside the two bullseyes. That said, models still track Cindy on a north to northeast ejection path across west Tn, with the latest trending a tad further north along the Ky-Tn border. The other trending, that of the incoming cold front/passage, interacting with Cindy, is also holding true this 06Z run, having sped the entire process along another 3 hours or so, effectively ending max pcpn periods by mid afternoon and entirely ending the pcpn episode by mid to late evening. Models still project peak bullseyes of 1-1.5" additional incoming pcpn during the peak time period of the pm hours, with perhaps up to 1/2" ish or so possibly preceding and succeeding the max burst. This still effectively yields storm total pcpn amounts around 2" for the bulk of the FFA zone, with perhaps a high end total closer to 2.5-3.0" possible in the south/east portions of the FA (southern Ky). Per collaboration, we'll not alter the FFA headline. The other impact of the tropical system will be increasing winds today, with some gusts, that may occur to the north of the path of Cindy. We'll bump winds up into the teens, with an occasional gust into the 20s mph possible, not different than what is ongoing right now near its path across central Arkansas. Change is on the way after fropa/Cindy's departure, with forecast altered airmass signals for weekend highs in the upper 70s-lower 80s and lows in the upper 50s-lower 60s still on track. .LONG TERM...(Monday through Thursday) Issued at 211 AM CDT Fri Jun 23 2017 Medium confidence in the extended. Fairly high confidence in a mostly dry extended. The models keep us in a northwest flow through the extended. High pressure at the surface and aloft keeps the Gulf shut down for the early part of the week. However by mid week the surface through 700mb does open up as the High drifts eastward. This will allow some moisture return in the lower and mid levels of the atmosphere at least. This could phase with a weak spoke of energy in the northwest flow...which is not unusual...to bring increasing thunderstorm chances back in the forecast late in the week. However with no real synoptic scale features...fronts etc. would not expect a significant severe threat at this time. Again most places will remain dry in the extended and the forecast builder has trended with this scenario. Otherwise expect temperatures to be easily 10 degrees below normal Monday with unseasonably low humidity. Then expect a slow warming trend through the week as humidity slowly increases. && .AVIATION... Issued at 211 AM CDT Fri Jun 23 2017 Adjusted near term CIGS to account for more pervasive MVFR CIGS incoming with chance of IFR CIGS in MVFR shower restricted VSBYS. Downplayed isolated (Vicinity) mention of thunder/CB, per ongoing satellite imagery/lightning plot data reveal. Will likely continue these trends next issuance. Peaking Pops to occur this morning thru mid pm hours, then wind down west to east with fropa/winds shifting from moderate/gusty southerlies (another necessitated adjustment) to northwesterlies, then diminishing. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Flash Flood Watch through this evening for ILZ090-091-094. MO...Flash Flood Watch through this evening for MOZ112-114. IN...Flash Flood Watch through this evening for INZ081-082-085>088. KY...Flash Flood Watch through this evening for KYZ001>022. &&
Hazardous weather outlook, Jun 23, 3:35 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 335 AM CDT Fri Jun 23 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 335 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for western Kentucky, southwest Indiana, the southern tip of Illinois, and a small part of extreme southeast Missouri, through this evening. Increasing showers and isolated thunderstorms will provide the potential for locally heavy rainfall today, including tropical downpours that may accompany the stronger storms as the remnants of Cindy eject across the area. Heavy rainfall is therefore the primary storm related hazard today. In addition, there remains a marginal to slight risk that isolated thunderstorms may become severe, with a very isolated possibility for a weak tornado the primary severe weather potential hazard. For more details, refer to the Watch and any other storm related short fused products. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A small chance of storms returns to the forecast Wednesday night and Thursday, but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall and flooding.
In the hours before
Local storm report, Jun 23, 8:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLOOD PERRYVILLE 37.73N 89.87W
06/23/2017 PERRY MO LAW ENFORCEMENT
PORTIONS OF HIGHWAY T BEING CLOSED AT THIS TIME. PORTIONS
OF HIGHWAY 51 HAVE STANDING WATER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:45 AM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid | 6 hr |
| Jun 23, 8:53 AM CDT | Areal Flood Advisory | PAH | Cape Girardeau, Perry | 6 hr |
| Jun 23, 8:59 AM CDT | Areal Flood Advisory | PAH | Gallatin, Hamilton, Hardin, Pope, Saline, White | 3 hr |
| Jun 23, 9:34 AM CDT | Areal Flood Advisory | PAH | Edwards, Wabash, Wayne | 6 hr |
| Jun 23, 10:41 AM CDT | Flash Flood Warning | PAH | Franklin, Gallatin, Hamilton, Johnson, Pope, Saline and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2017Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.